Alert archive / Arkansas / River Flood Warnings in 2014

River Flood Warning 39, NWS Memphis, TN

May 15, 2014Clay County, Greene County, Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this river flood warning at May 15, 2014, 7:29 AM CDT for Clay County, Greene County, Arkansas; Dunklin County, Missouri. It was in force for 54 hr.

The area

The outline as issued.

The facts

Issued
May 15, 2014, 7:29 AM CDT (12:29 UTC)
Expired
May 17, 2014, 1:00 PM CDT
In force
54 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, AR, Greene County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 117 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Francis River at St. Francis (SFRA4).

Action stage
19 ft
Minor stage
22 ft
Moderate stage
27 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07040100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WGUS44 KMEG 151229
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
729 AM CDT THU MAY 15 2014

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE SAINT
FRANCIS RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED THURSDAY AFTERNOON OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC021-055-MOC069-161229-
/O.NEW.KMEG.FL.W.0039.140515T1229Z-140517T1800Z/
/SFRA4.1.ER.140515T0436Z.140515T1200Z.140516T1800Z.NO/
729 AM CDT THU MAY 15 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS
* UNTIL FRIDAY MAY 16.
* AT 07 AM THURSDAY THE STAGE WAS...22.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
AT 23.0 FEET,  MOST LOW LAND INSIDE THE LEVEE SYSTEM IS FLOODED.  

&&

LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
      3633 9018 3649 9021             

$$
3 follow-up statements
486 
WGUS84 KMEG 151610
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1110 AM CDT THU MAY 15 2014

THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED THURSDAY EVENING OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC021-055-MOC069-161610-
/O.EXT.KMEG.FL.W.0039.000000T0000Z-140518T0000Z/
/SFRA4.1.ER.140515T0436Z.140515T1800Z.140517T0000Z.NO/
1110 AM CDT THU MAY 15 2014

THE FLOOD WARNING CONTINUES FOR
  THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS
* UNTIL FRIDAY MAY 16.
* AT 10 AM THURSDAY THE STAGE WAS 22.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 22.7 FEET THURSDAY MAY 15.
* FLOOD STAGE IS 22.0 FEET.
* AT 23.0 FEET...MOST LOW LAND INSIDE THE LEVEE SYSTEM IS FLOODED

&&

LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
      3633 9018 3649 9021             

$$
419 
WGUS84 KMEG 160135
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
835 PM CDT THU MAY 15 2014

THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED FRIDAY MORNING.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC021-055-MOC069-170135-
/O.CON.KMEG.FL.W.0039.000000T0000Z-140518T0000Z/
/SFRA4.1.ER.140515T0436Z.140515T1700Z.140517T0000Z.NO/
835 PM CDT THU MAY 15 2014

THE FLOOD WARNING CONTINUES FOR
  THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS
* UNTIL LATE FRIDAY MAY 16.
* AT 8 PM THURSDAY THE STAGE WAS 22.6 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* AT 23.0 FEET...MOST LOW LAND INSIDE THE LEVEE SYSTEM IS FLOODED

&&

LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
      3633 9018 3649 9021             

$$
770 
WGUS84 KMEG 161727
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1227 PM CDT FRI MAY 16 2014

THE FLOOD WARNING IS CANCELLED FOR THE SAINT FRANCIS RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC021-055-MOC069-161757-
/O.CAN.KMEG.FL.W.0039.000000T0000Z-140518T0000Z/
/SFRA4.1.ER.140515T0436Z.140515T1700Z.140516T1610Z.NO/
1227 PM CDT FRI MAY 16 2014

FORECAST INFORMATION FOR
  SAINT FRANCIS RIVER NEAR SAINT FRANCIS
* AT 12 PM FRIDAY THE STAGE WAS 22.0 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 21.9 FEET FRIDAY MAY 16.
* AT 22.0 FEET...SEVERAL ROADS NEAR WILHELMINA MISSOURI ARE FLOODED.
  RECREATIONAL AREAS AND LARGE AREAS OF AGRICULTURE LAND NEAR THE 
  RIVER ARE FLOODED

&&

LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
      3633 9018 3649 9021             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at May 15, 6:19 AM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 15, 6:19 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
619 AM CDT THU MAY 15 2014

.UPDATE...AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 316 AM CDT THU MAY 15 2014/

DISCUSSION...

LOW CLOUDS WITH SOME PATCHY DRIZZLE WILL CONTINUE TO HANG ON
ACROSS LOCATIONS GENERALLY EAST OF THE MISSISSIPPI RIVER THIS MORNING.
THE CLOUDS SHOULD CLEAR THE TENNESSEE RIVER AROUND MIDDAY.
MEANWHILE...ADDITIONAL CLOUDS WILL BEGIN TO MOVE IN FROM THE
NORTHWEST AS A SHORTWAVE MOVES INTO THE REGION. EXPECT ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE THIS
AFTERNOON. THE ACTIVITY WILL PUSH EAST THIS EVENING INTO THE
OVERNIGHT HOURS AS THE SHORTWAVE MOVES THROUGH. THE CLOUDS AND
CONVECTION WILL KEEP TEMPERATURES IN THE LOWER TO MID 60S FOR
HIGHS. LOWS TONIGHT WILL BE IN THE 40S.

A BROAD UPPER TROF WILL REMAIN LOCATED OVER THE MIDSOUTH THROUGH
THE END OF THE WEEK INTO THE WEEKEND. SEVERAL SHORTWAVES WILL
ROTATE AROUND THE BASE OF THE TROF AND WILL BRING OFF AND ON
CHANCES FOR SHOWERS. BEST CHANCES WILL OCCUR FRIDAY NIGHT INTO
SATURDAY. ANOTHER CHANCE WILL OCCUR LATE SATURDAY NIGHT INTO
SUNDAY AS A WARM FRONT TRIES TO LIFT NORTHWARD INTO THE CWA AS
ANOTHER SHORTWAVE MOVES IN. TEMPERATURES WILL REMAIN COOL WITH
HIGHS RANGING FROM THE MID 60S TO LOWER 70S. LOWS WILL BE IN THE
MID 40S TO MID 50S.

THE WARM FRONT WILL FINALLY LIFT NORTH ON MONDAY AS THE UPPER TROF
PUSHES EAST. AN UPPER RIDGE WILL QUICKLY BUILD INTO THE AREA BY
TUESDAY. A SUMMER TIME PATTERN WILL SET UP OVER THE MIDSOUTH BY
WEDNESDAY INTO THE END OF NEXT WEEK AS THE UPPER RIDGE BECOMES
CENTERED OVER THE AREA. TEMPERATURES WILL QUICKLY CLIMB AND EXPECT
HIGHS TO BE IN THE MID TO UPPER 80S BY TUESDAY AND WEDNESDAY. LOWS
WILL BE IN THE MID TO UPPER 60S.

KRM

&&

.AVIATION...12Z TAF CYCLE

CIGS HAVE ALREADY IMPROVED THIS MORNING AND FURTHER IMPROVEMENT IS
EXPECTED DURING THE DAY RESULTING IN VFR CONDITIONS FOR THE
MAJORITY OF THE TAF PERIOD. A FEW SHOWERS MAY DEVELOP THIS
AFTERNOON...BUT COVERAGE IS EXPECTED TO BE LIMITED. INCLUDED VCSH
AT JBR ONLY WHERE AFTERNOON COVERAGE MAY BE SLIGHTLY HIGHER. WINDS
WILL VARY BETWEEN WEST AND NORTHWEST GENERALLY 5-10KT.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 15, 3:33 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
333 AM CDT THU MAY 15 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
333 AM CDT THU MAY 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRM

Nearby

River Flood Warnings in Arkansas, 2014River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.